Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 10, NWS Raleigh, NC

February 24, 2012Davidson County, Montgomery County, Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2012, 4:16 PM EST for Davidson County, Montgomery County, Stanly County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2012, 4:16 PM EST (21:16 UTC)
Expired
Feb 24, 2012, 5:05 PM EST
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Montgomery County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 152 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 4:17 PM ESTTSTM WND DMG3 Ene Gordontown, NCTREE DOWN AT HWY 64 AT DAVIDSON RANDOLPH COUNTY LINE
Feb 24, 4:24 PM ESTTSTM WND DMG1 S Denton, NCTREE DOWN AT SOUTH MAIN STREET IN DENTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 1:19 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS52 KRAH 242116
SVRRAH
NCC057-123-167-242215-
/O.NEW.KRAH.SV.W.0010.120224T2116Z-120224T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EST FRI FEB 24 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 515 PM EST

* AT 415 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 28 MILES EAST OF
  GORDONTOWN TO 17 MILES WEST OF LOCUST...OR ALONG A LINE EXTENDING
  FROM 10 MILES NORTHEAST OF RANDLEMAN TO 9 MILES SOUTHWEST OF
  CONCORD...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 60 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWSOM...
  RICHFIELD...
  NEW LONDON...FINGER...
  STANFIELD...PLYLER...
  ELDORADO...BADIN LAKE...
  OAKBORO...BADIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3550 8030 3551 8019 3558 8021 3568 8033
      3584 8005 3551 8006 3551 7977 3527 7971
      3517 7963 3518 7986 3514 8003 3514 8007
      3519 8011 3515 8016 3517 8020 3515 8022
      3521 8025 3516 8035 3518 8049
TIME...MOT...LOC 2116Z 275DEG 35KT 3588 7963 3533 8071

$$

VINCENT
3 follow-up statements
565 
WWUS52 KRAH 242129
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EST FRI FEB 24 2012

NCC057-123-167-242215-
/O.CON.KRAH.SV.W.0010.000000T0000Z-120224T2215Z/
DAVIDSON NC-MONTGOMERY NC-STANLY NC-
429 PM EST FRI FEB 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR STANLY...MONTGOMERY AND SOUTHEASTERN DAVIDSON COUNTIES...

AT 428 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 33 MILES NORTHEAST OF STEEDS TO 10 MILES
NORTHWEST OF LOCUST...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH
OF SILER CITY TO CONCORD...MOVING EAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... RICHFIELD...FINGER...
NEW LONDON...STANFIELD...PLYLER...BADIN LAKE...ELDORADO...OAKBORO...
BADIN...ALBEMARLE...NORWOOD...TROY...STAR...PEKIN...MOUNT GILEAD...
CANDOR AND BISCOE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3518 8049 3550 8030 3551 8019 3558 8021
      3562 8025 3573 8006 3551 8006 3551 7977
      3527 7971 3517 7963 3518 7986 3514 8007
      3519 8011 3516 8017 3515 8016 3517 8020
      3515 8022 3521 8025 3516 8035
TIME...MOT...LOC 2129Z 275DEG 35KT 3587 7947 3534 8057

$$

VINCENT
468 
WWUS52 KRAH 242152
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EST FRI FEB 24 2012

NCC057-242201-
/O.CAN.KRAH.SV.W.0010.000000T0000Z-120224T2215Z/
DAVIDSON NC-
452 PM EST FRI FEB 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAVE MOVED SOUTHEAST OF 
DAVIDSON COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3518 8049 3550 8030 3551 7986 3551 7977
      3527 7971 3517 7963 3518 7986 3514 8007
      3519 8011 3516 8017 3517 8020 3515 8022
      3521 8025 3516 8035
TIME...MOT...LOC 2151Z 275DEG 35KT 3585 7921 3532 8031

$$

NCC123-167-242215-
/O.CON.KRAH.SV.W.0010.000000T0000Z-120224T2215Z/
MONTGOMERY NC-STANLY NC-
452 PM EST FRI FEB 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR STANLY AND MONTGOMERY COUNTIES...

AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 41 MILES NORTHEAST OF STEEDS TO PLYLER...
OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF PITTSBORO TO 8 MILES
WEST OF ALBEMARLE...MOVING EAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BADIN...ALBEMARLE...
NORWOOD...TROY...STAR...PEKIN...MOUNT GILEAD...CANDOR AND BISCOE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3518 8049 3550 8030 3551 7986 3551 7977
      3527 7971 3517 7963 3518 7986 3514 8007
      3519 8011 3516 8017 3517 8020 3515 8022
      3521 8025 3516 8035
TIME...MOT...LOC 2151Z 275DEG 35KT 3585 7921 3532 8031

$$

VINCENT
448 
WWUS52 KRAH 242205
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EST FRI FEB 24 2012

NCC123-167-242213-
/O.CAN.KRAH.SV.W.0010.000000T0000Z-120224T2215Z/
MONTGOMERY NC-STANLY NC-
505 PM EST FRI FEB 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR STANLY AND MONTGOMERY COUNTIES
IS CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED OVER 
STANLY AND MONTGOMERY COUNTIES. AS A RESULT...THE WARNING WILL BE 
CANCELLED.

HOWEVER...WIND GUSTS UP TO 50 MPH WILL REMAIN POSSIBLE IN 
ASSOCIATION WITH SHOWER ACTIVITY OVER STANLY AND MONTGOMERY COUNTIES 
THROUGH 600 PM.

IF YOU OBSERVED DAMAGING WINDS...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY 
YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3518 8049 3550 8030 3551 7986 3551 7977
      3527 7971 3517 7963 3518 7986 3514 8007
      3519 8011 3516 8017 3517 8020 3515 8022
      3521 8025 3516 8035
TIME...MOT...LOC 2203Z 275DEG 35KT 3584 7907 3531 8017

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 PM EST, 56 minutes earlier.

Area forecast discussion, Feb 24, 3:20 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EST FRI FEB 24 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION LATER TODAY. STRONG
SOUTHWESTERLY WINDS AND THE POTENTIAL FOR SEVERE WEATHER WILL
ACCOMPANY THE FRONT THIS AFTERNOON THROUGH MID EVENING. COOLER AND
DRIER CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 310 PM FRIDAY...

...MODERATE RISK OF SEVERE WEATHER WITH DAMAGING WINDS AND POSSIBLE
TORNADOES TODAY...

THROUGH THIS EVENING: THE SURFACE COLD FRONT ACCORDING TO THE LATEST
MESOANALYSIS HAS PUSHED WELL INTO THE NC MOUNTAINS. STRONG TO SEVERE
CONVECTION CONTINUES TO STREAK ACROSS SOUTHEAST NC... SUPPORTED IN
LARGE PART BY A LOW LEVEL JET STREAK AND ASSOCIATED MASS
CONVERGENCE. WITH EARLY-DAY SURFACE HEATING COMBINED WITH WEAK MID
LEVEL COOLING... THE COLUMN CONTINUES TO DESTABILIZE WITH SURFACE
CAPE ESTIMATED TO BE AROUND 400-1000 J/KG ACROSS THE AREA (AND
MEASURED AT AROUND 400 J/KG ON THE SPECIAL 18Z GSO SOUNDING)...
ALTHOUGH THE BLOWOFF FROM THESE SOUTHEAST STORMS AND FROM EARLIER
SC/GA CONVECTION HAS SPREAD ACROSS EAST-CENTRAL NC AND TEMPERED THE
INSTABILITY A BIT HERE... DESPITE SURFACE DEW POINTS WELL INTO THE
60S. THE INTENSE WIND FIELD (0-6 KM SHEAR NEAR 70 KTS AND 0-1 KM
SHEAR OF AROUND 40 KTS) WILL REMAIN SUPPORTIVE OF ORGANIZED SEVERE
CONVECTION... AND WE HAVE INDEED SEEN THESE DISCRETE CELLS AND
BOWING SEGMENTS BECOME MORE ORGANIZED OVER THE WESTERN PIEDMONT...
JUST A BIT AHEAD OF THE FRONT... IN THE LAST HOUR. FURTHER
DEVELOPMENT INTO A MATURE QLCS SHOULD BRING A WIDESPREAD THREAT OF
DAMAGING WINDS FOR THE REST OF THE AFTERNOON INTO EARLY EVENING.
ISOLATED TORNADOES REMAIN POSSIBLE GIVEN THE NICELY CURVED HODOGRAPH
THROUGH THE LOWEST 3 KM NOTED ON RUC PROXIMITY SOUNDINGS... AND DEEP
MOISTURE (BLENDED TPW IMAGERY SHOWING VALUES AROUND 200% OF NORMAL)
WITH HIGH DEW POINTS SHOULD ENSURE SUFFICIENTLY LOW LCL HEIGHTS FOR
A POSSIBLE STRONG TORNADO OR TWO. A TORNADO WATCH REMAINS IN EFFECT
UNTIL 8 PM FOR ALL OF CENTRAL NC. EXPECT THE SURFACE FRONT AND
PRECEDING STORMS TO SWEEP EAST OF THE FORECAST AREA BY MID
EVENING... FOLLOWED BY FAIR SKIES AND FALLING TEMPS OVERNIGHT. LOWS
34-42 WITH THE LOWER TROPOSPHERE REMAINING WINDY AND WELL-MIXED
OVERNIGHT WITH COLD AIR ADVECTION.

FOR SATURDAY/SATURDAY NIGHT: THE MID LEVEL LOW TRACKING OVER LAKES
ERIE/ONTARIO AND UP THE ST LAWRENCE VALLEY OVERNIGHT WILL MOVE TO
THE CANADIAN MARITIMES SATURDAY... AS THE MID LEVEL TROUGH AXIS
SHIFTS OVER NC. THE MSLP GRADIENT REMAINS QUITE TIGHT SUCH THAT
WINDS WILL INCREASE ANEW AFTER SUNRISE TO SUSTAINED 17-23 MPH WITH
GUSTS TO AROUND 30-35 MPH... LASTING THROUGH EARLY AFTERNOON BEFORE
SLOWLY DIMINISHING AS THE LARGE SURFACE HIGH BUILDS IN FROM THE
WEST. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL
BRING ABOUT A RISK OF ADVERSE FIRE WEATHER CONDITIONS (SEE
DISCUSSION BELOW). STRONG LOW LEVEL COLD AIR ADVECTION AND UPSTREAM
TEMPS TODAY POINT TO HIGHS OF 52-58 SATURDAY... UNDER MOSTLY SUNNY
SKIES. CLEAR SATURDAY NIGHT WITH CHILLY LOWS OF 25-30 AS WINDS
DIMINISH TO NEARLY CALM DURING THE NIGHT. -GIH

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 120 PM FRIDAY...

THE SOUTHERN STREAM WAVE OVER MEXICO WILL LIFT NORTHEASTWARD AND
DEAMPLIFY ACROSS THE CAROLINAS ON SUNDAY. SINCE STABLE SURFACE HIGH
PRESSURE (~1030-1035 MB) WILL PREVAIL DURING THAT TIME...EXPECT ONLY
CONSIDERABLE HIGH CLOUDINESS IN ASSOCIATION WITH THE WAVE ALOFT.
HIGH TEMPERATURES...ADJUSTED DOWN SEVERAL DEGREES FROM THE PREVIOUS
FORECAST...ARE EXPECTED TO RISE TO WITHIN A DEGREE OR TWO OF 50
DEGREES. HIGH PRESSURE WILL THEN DRIFT OFFSHORE BUT CONTINUE TO
EXTEND WESTWARD ACROSS NC AND MAINTAIN FAIR WEATHER THROUGH EARLY
NEXT WEEK. GOOD RADIATIONAL COOLING WITH PROJECTED LOW LEVEL
THICKNESSES AROUND 1320 METERS SUGGESTS LOWS IN THE UPPER 20S TO
LOWER 30S...WHILE DEVELOPING RETURN FLOW BY LATE MON SHOULD ALLOW
TEMPERATURES TO CLIMB INTO THE LOWER TO MIDDLE 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 145 PM FRIDAY...

MON NIGHT-TUE NIGHT: A LOW LEVEL WARM ADVECTION REGIME WILL SUPPORT
INCREASING MOISTURE IN THE LOWEST 10 THOUSAND FT LATE MON NIGHT AND
ESPECIALLY TUE...WHICH WILL PROVIDE FOR INCREASING CLOUDINESS...AND
A CHANCE OF SHOWERS MAINLY OVER THE SOUTHERN AND WESTERN PORTIONS OF
THE CWFA TUE...AND AREA-WIDE WITH A WARM FRONTAL PASSAGE TUE NIGHT.
TEMPERATURES WILL ACCORDINGLY FURTHER MODERATE - MIDDLE 30S TO
AROUND 40 DEGREES MON NIGHT...MIDDLE 60S TUE...AND MOSTLY PRIOR TO
MIDNIGHT LOWS IN THE MIDDLE 40S TO LOWER 50S (COOLEST NE) COURTESY
OF THE PASSING WARM FRONT.

WED-FRI: A PAIR OF UPPER TROUGHS...IN A PROGRESSIVE UPPER FLOW
PATTERN ACROSS THE CONUS...WILL SUPPORT A COUPLE OF MIGRATORY
SURFACE CYCLONES TO OUR NW (MUCH LIKE THE MAJORITY OF THIS WINTER
WEATHER SEASON) OWING TO A PERSISTENT 588 DM SUB-TROPICAL RIDGE OVER
THE CARIBBEAN. GUIDANCE SUGGESTS THE FRONT TRAILING THE FIRST
CYCLONE WILL CROSS THE MIDDLE ATLANTIC REGION WITH A GOOD CHANCE OF
SHOWERS (AND PERHAPS A FEW STORMS DUE TO THE PRECEDING WARMTH IN THE
70S) WED INTO WED NIGHT. CLEARING AND TURNING COOLER...BUT STILL
ABOVE AVERAGE...FOR THU-THU NIGHT...BEFORE THE THE SECOND FRONTAL
SYSTEM BRINGS ANOTHER THREAT OF SHOWERS BY THE END OF THE WORK WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 105 PM FRIDAY...

WITH A COMBINATION OF STRONG GUSTY WINDS AND A PERIOD OF STRONG TO
POSSIBLY SEVERE STORMS AHEAD OF AN INCOMING COLD FRONT... ADVERSE
AVIATION CONDITIONS ARE LIKELY AT CENTRAL NC TERMINAL FORECAST SITES
THIS AFTERNOON INTO EARLY EVENING... FIRST AT INT/GSO 18Z-22Z...
THEN AT RDU 19Z-23Z... AND AT RWI AT 20Z-00Z. FAY WILL SEE AN
EXTENDED THREAT OF STORMS FROM 18Z THROUGH 00Z AS STORMS TRAIN
REPEATEDLY OVER THE AREA. BACKGROUND WINDS FROM THE SW SUSTAINED AT
16-23 KTS WILL OCCASIONALLY GUST TO 25-35 KTS OUTSIDE OF ANY
STORMS... AND THIS STRONG WIND SHEAR IN THE LOWEST FEW THOUSAND FEET
MAY INDUCE MECHANICAL TURBULENCE THAT COULD BE HAZARDOUS ESPECIALLY
TO SMALL AIRCRAFT. NOTE THAT THESE PREFRONTAL WIND IS A STRONG
CROSSWIND AT INT. STRONG TO POSSIBLY SEVERE STORMS COULD BRING LOCAL
WIND GUSTS IN EXCESS OF 60 KTS WITH A LESSER THREAT OF HAIL THROUGH
THE REST OF THE AFTERNOON INTO EARLY EVENING. ISOLATED TORNADOES ARE
ALSO POSSIBLE. DOMINANT VFR CIGS/VSBYS WILL DROP TO MVFR AND IFR IN
AND NEAR SHOWERS/STORMS. THE RISK OF STORMS WILL BE OVER BY
22Z-02Z... HOWEVER WITH COLD FRONTAL PASSAGE THE WINDS WILL SHIFT
AROUND TO WNW (270-300 DEGREES) AND REMAIN STRONG THROUGH THE NIGHT
AT 10-20 KTS PERIODICALLY GUSTING TO 20-25 KTS. MAINLY WESTERLY
WINDS WILL PICK BACK UP SATURDAY MORNING AT 15-20 KTS SUSTAINED AND
GUSTING TO 25-30 KTS. VFR CONDITIONS ARE EXPECTED FROM MID EVENING
THROUGH SATURDAY.

LOOKING BEYOND EARLY SATURDAY AFTERNOON: WINDS WILL DIMINISH BY 22Z
SATURDAY. MVFR/IFR FOG/STRATUS IS POSSIBLE TUESDAY MORNING INTO
WEDNESDAY IN ASSOCIATION WITH AN APPROACHING FRONTAL SYSTEM.
STRENGTHENING WINDS FROM THE SW ARE ALSO POSSIBLE WEDNESDAY. -GIH

&&

.FIRE WEATHER...
AS OF 140 PM FRIDAY...

...RED FLAG WATCH FOR SATURDAY AFTERNOON FOR NORTHWEST PIEDMONT...

STRONG GUSTY SOUTHWEST WINDS OF 35 TO 40 MPH AHEAD OF A COLD FRONT
WILL SHIFT TO WEST NORTHWEST LATE THIS AFTERNOON AND EVENING IN THE
WAKE OF THE EXITING FRONT. TEMPERATURES OUTSIDE SHOWERS ARE IN THE
MID TO UPPER 70S THIS AFTERNOON. LOWEST RELATIVE HUMIDITIES WILL BE
MODEST... FALLING NO LOWER THAN 35 PERCENT THIS EVENING BEFORE
RISING OVERNIGHT. RAINFALL WILL BE SPOTTY IN THE WEST... WITH
WIDESPREAD RAINS IN THE EAST OF AS MUCH AS ONE INCH. SCATTERED
THUNDERSTORMS ARE FORECAST... MAINLY EAST.

BREEZY WEST NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH
ARE EXPECTED BY MID MORNING SATURDAY... CONTINUING INTO THE
AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 15 TO 25
PERCENT. HOWEVER IT WILL BE MUCH COOLER WITH HIGHS IN THE 50S.

A RED FLAG WATCH WILL BE ISSUED FOR MUCH OF WESTERN NORTH CAROLINA
WEST OF HIGHWAY 220. ANY POSSIBLE RED FLAG WATCH WILL BE ADJUSTED
SATURDAY MORNING BASED ON RAINFALL FALLING THIS AFTERNOON.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR NCZ007-021>023-038-039-073.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...HARTFIELD
FIRE WEATHER...99
Hazardous weather outlook, Feb 24, 4:16 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EST FRI FEB 24 2012

NCZ009>011-026>028-041>043-077-078-085-086-088-089-252130-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
416 PM EST FRI FEB 24 2012

...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY
WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY
EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP
TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE
ISOLATED DAMAGE TO TREES AND POWER LINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH
AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL
RESULT IN ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS
DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ008-024-025-040-074>076-083-084-252130-
GRANVILLE-ORANGE-DURHAM-CHATHAM-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
416 PM EST FRI FEB 24 2012

...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING...
...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   INCREASED FIRE DANGER.

OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY
WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY
EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP
TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE
ISOLATED DAMAGE TO TREES AND POWER LINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH
AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL
RESULT ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS
DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007-021>023-038-039-073-252130-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
416 PM EST FRI FEB 24 2012

...TORNADO WATCH 38 IN EFFECT UNTIL 8 PM EST THIS EVENING...
...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   INCREASED FIRE DANGER.

OUTSIDE OF THE SEVERE WEATHER THREAT... STRONG SOUTHWESTERLY
WINDS WILL BECOME WESTERLY BEHIND THE PASSAGE OF A COLD FRONT BY
EARLY THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP
TO 35 TO 45 MPH ARE LIKELY. WINDS OF THIS MAGNITUDE MAY PRODUCE
ISOLATED DAMAGE TO TREES AND POWER LINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

STRONG WINDS GUSTS OF 30 TO 35 MPH ON SATURDAY COMBINED WITH
AFTERNOON RELATIVE HUMIDITIES FALLING TO 20 TO 25 PERCENT WILL
RESULT ADVERSE FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS
DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Special weather statement, Feb 24, 2:37 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EST FRI FEB 24 2012

NCZ021-242030-
FORSYTH-
237 PM EST FRI FEB 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 330
PM EST...

AT 236 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 14 MILES
WEST OF HUNTSVILLE...OR ABOUT 14 MILES WEST OF EAST BEND...MOVING
EAST AT 75 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DONNAHA...RURAL HALL...
STANLEYVILLE...AND BELEWS CREEK.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

&&

LAT...LON 3612 8050 3612 8046 3614 8044 3621 8045
      3622 8044 3624 8046 3626 8045 3626 8003
      3620 8004 3607 8051 3609 8052
TIME...MOT...LOC 1936Z 252DEG 65KT 3617 8071

VINCENT
Local storm report, Feb 24, 3:00 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     NON-TSTM WND GST SMITH REYNOLDS APT      36.14N  80.23W
02/24/2012  M41 MPH          FORSYTH            NC   ASOS

            WINSTON SALEM AIRPORT KINT GUSTED TO 41 MPH AT 105 PM

&&

EVENT NUMBER RAH1200063

VINCENT
Local storm report, Feb 24, 3:09 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     NON-TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N  78.79W
02/24/2012  M45 MPH          WAKE               NC   ASOS

            RDU AIRPORT GUSTED TO 45 MPH AT 159 PM

&&

EVENT NUMBER RAH1200064

VINCENT
Local storm report, Feb 24, 3:46 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             4 W RURAL HALL          36.24N  80.36W
02/24/2012  E1.50 INCH       FORSYTH            NC   PUBLIC

            NEAR GOLF BALL SIZED HAIL AND NUMEROUS TREES DOWN IN
            TOBACCOVILLE.

&&

EVENT NUMBER RAH1200065

MCLAMB
Local storm report, Feb 24, 3:58 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND DMG     4 NW HIGH POINT         36.02N  80.06W
02/24/2012                   FORSYTH            NC   911 CALL CENTER

            TREE DOWN AT THE INTERSECTION OF BARNEY HALL RD AND
            HIGH POINT RD.

&&

EVENT NUMBER RAH1200066

MCLAMB
Local storm report, Feb 24, 3:59 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EST FRI FEB 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     NON-TSTM WND GST ROCKY MOUNT WILSON APT  35.86N  77.88W
02/24/2012  M46 MPH          NASH               NC   ASOS

            ROCKY MOUNT KRWI GUSTED TO 46 MPH AT 341 PM

&&

EVENT NUMBER RAH1200067

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 12:07 PM ESTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Scotland, Wayne53 min
Feb 24, 1:24 PM ESTSpecial Weather StatementRAHSampson51 min
Feb 24, 2:08 PM ESTFire Weather WatchRAHAlamance, Davidson, Forsyth, Guilford, Person, Randolph and 1 more16 hr
Feb 24, 2:26 PM ESTSpecial Weather StatementRAHSampson64 min
Feb 24, 2:37 PM ESTSpecial Weather StatementRAHForsyth53 min
Feb 24, 2:58 PM ESTSevere Thunderstorm WarningRAHForsyth47 min
Feb 24, 3:15 PM ESTSevere Thunderstorm WarningRAHDavidson60 min
Feb 24, 3:35 PM ESTSevere Thunderstorm WarningRAHForsyth, Guilford55 min
Feb 24, 3:49 PM ESTSevere Thunderstorm WarningRAHRandolph56 min
Feb 24, 4:10 PM ESTSevere Thunderstorm WarningRAHAlamance, Orange, Person65 min
Feb 24, 4:34 PM ESTSevere Thunderstorm WarningRAHChatham, Randolph56 min
Feb 24, 4:36 PM ESTSpecial Weather StatementRAHChatham, Durham, Franklin, Granville, Harnett, Lee and 4 more84 min
Feb 24, 4:42 PM ESTSevere Thunderstorm WarningRAHDurham, Granville, Vance63 min
Feb 24, 5:04 PM ESTSevere Thunderstorm WarningRAHFranklin, Wake, Warren56 min
Feb 24, 5:31 PM ESTSpecial Weather StatementRAHEdgecombe, Halifax, Nash89 min
Feb 24, 5:38 PM ESTSevere Thunderstorm WarningRAHHalifax, Warren37 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.